Alert archive / Kansas / Flash Flood Warnings in 2019
Flash Flood Warning 49, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Aug 1, 2019, 6:12 AM CDT for 4 counties in Kansas. It was in force for 10 hr. 43 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2019, 6:12 AM CDT (11:12 UTC)
- Expired
- Aug 1, 2019, 3:51 PM CDT
- In force
- 10 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Anderson County, KS, Douglas County, KS, Franklin County, KS, Jefferson County, KS
The radar
The Topeka radar (KTWX), 83 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 6:15 AM CDT | HEAVY RAIN 11 | 3 Ne Centropolis, KS | COCORAHS STATION KS-DG-65 BALDWIN CITY 7.5 WSW. |
| Aug 1, 6:26 AM CDT | HEAVY RAIN 10.62 | 1 N Lone Star, KS | |
| Aug 1, 7:00 AM CDT | HEAVY RAIN 1.25 | 3 Nw Pomona, KS | COCORAHS STATION KS-FR-10 POMONA 3.0 NW. |
| Aug 1, 7:00 AM CDT | HEAVY RAIN 3.67 | 1 E Vinland, KS | COCORAHS STATION KS-DG-57 BALDWIN CITY 4.6 NNE. |
| Aug 1, 7:00 AM CDT | HEAVY RAIN 3.67 | 3 Wsw Lane, KS | COCORAHS STATION KS-FR-18 LANE 2.6 WSW. |
| Aug 1, 7:00 AM CDT | HEAVY RAIN 4.22 | 2 E Lawrence, KS | COCORAHS STATION KS-DG-13 LAWRENCE 1.6 ESE. |
| Aug 1, 7:00 AM CDT | HEAVY RAIN 4.5 | 4 Wsw Globe, KS | COCORAHS STATION KS-DG-45 OVERBROOK 4.7 E. |
| Aug 1, 7:00 AM CDT | HEAVY RAIN 4.83 | 2 Ese Lawrence, KS | COCORAHS STATION KS-DG-54 LAWRENCE 2.1 ESE. |
| Aug 1, 7:00 AM CDT | HEAVY RAIN 4.87 | 2 Nne Grantville, KS | COCORAHS STATION KS-JF-3 GRANTVILLE 1.6 NE. |
| Aug 1, 7:00 AM CDT | HEAVY RAIN 4.88 | 1 Nw Lawrence, KS | COCORAHS STATION KS-DG-15 LAWRENCE 1.3 NW. |
| Aug 1, 7:00 AM CDT | HEAVY RAIN 5.33 | 2 Ne Princeton, KS | COCORAHS STATION KS-FR-3 PRINCETON 2.0 NE. |
| Aug 1, 7:00 AM CDT | HEAVY RAIN 5.45 | 1 Nne Garnett, KS | COCORAHS STATION KS-AN-3 GARNETT 0.4 NNE. |
| Aug 1, 7:00 AM CDT | HEAVY RAIN 5.63 | 2 Sw Lawrence, KS | COCORAHS STATION KS-DG-59 LAWRENCE 2.6 SW. |
| Aug 1, 7:00 AM CDT | HEAVY RAIN 5.87 | 5 Sw Ottawa, KS | COCORAHS STATION KS-FR-14 OTTAWA 4.4 SW. |
| Aug 1, 7:00 AM CDT | HEAVY RAIN 6.57 | Lawrence, KS | CO-OP OBSERVER STATION LARK1 LAWRENCE. |
| Aug 1, 7:00 AM CDT | HEAVY RAIN 8.07 | 2 Sse Ottawa, KS | COCORAHS STATION KS-FR-22 OTTAWA 1.1 SSE. |
| Aug 1, 7:00 AM CDT | HEAVY RAIN 8.45 | 1 W Ottawa, KS | 24 HOUR RAINFALL TOTAL THROUGH 7 AM. REPORT RECEIVED FROM KOFO RADIO. |
| Aug 1, 7:00 AM CDT | HEAVY RAIN 9.4 | Ottawa, KS | COCORAHS STATION KS-FR-9 OTTAWA 0.2 N. |
| Aug 1, 7:02 AM CDT | HEAVY RAIN 5.87 | 2 Wnw Lawrence, KS | COCORAHS STATION KS-DG-10 LAWRENCE 2.2 W. |
| Aug 1, 7:28 AM CDT | HEAVY RAIN 7.33 | 2 Se Ottawa, KS | 24 HOUR TOTAL. A KANSAS STATE MESONET SITE. |
| Aug 1, 7:49 AM CDT | FLASH FLOOD | 3 E Richland, KS | REPORT RECEIVED VIA SOCIAL MEDIA. PHOTOS SHOWING HOME SURROUNDED BY WATER, APPEARS TO BE APPROXIMATELY 12 INCHES DEEP. |
| Aug 1, 8:00 AM CDT | HEAVY RAIN 5.27 | Richmond, KS | COCORAHS STATION KS-FR-17 RICHMOND 0.2 NNE. |
| Aug 1, 8:00 AM CDT | HEAVY RAIN 5.75 | 1 Nnw Garnett, KS | COCORAHS STATION KS-AN-2 GARNETT 1.0 NW. |
| Aug 1, 8:00 AM CDT | HEAVY RAIN 7.22 | Lecompton, KS | CO-OP OBSERVER STATION LCTK1 LECOMPTON. |
| Aug 1, 8:00 AM CDT | HEAVY RAIN 8.12 | 2 Ssw Centropolis, KS | COCORAHS STATION KS-FR-23 POMONA 7.1 NE. |
| Aug 1, 8:00 AM CDT | HEAVY RAIN 9.38 | 2 Nnw Centropolis, KS | COCORAHS STATION KS-DG-63 BALDWIN CITY 10.1 WSW. |
| Aug 1, 8:36 AM CDT | FLASH FLOOD | Ottawa, KS | PICTURES RECEIVED FROM KOFO RADIO OF NUMEROUS BUILDINGS SURROUNDED BY WATER. ESTIMATED WATER DEPTH 6-12 INCHES DEEP. |
| Aug 1, 8:45 AM CDT | HEAVY RAIN 7.27 | 3 Nw Lawrence, KS | COCORAHS STATION KS-DG-3 LAWRENCE 2.9 NW. |
| Aug 1, 8:47 AM CDT | FLASH FLOOD | 2 E Williamstown, KS | US 24 HIGHWAY BETWEEN US 59 AND JEFFERSON/DOUGLAS CO LINE -- MULTIPLE FLOODED AREAS AND DEPUTIES ARE ASSISTING STRANDED MOTORISTS. |
| Aug 1, 8:47 AM CDT | FLASH FLOOD | 2 Ne Perry, KS | 25TH ROAD WEST OF US 59 HIGHWAY CLOSED DUE TO FLOOD WATERS. |
| Aug 1, 9:00 AM CDT | FLASH FLOOD | 1 Wsw Lone Star, KS | 12 TO 20 HOMES IN LONE STAR IMPACTED BY FLOOD WATERS. 11 WATER RESCUES TOOK PLACE DURING THE OVERNIGHT HOURS ACROSS DOUGLAS COUNTY. WATERS RECEDED BY MIDDAY. |
| Aug 1, 9:00 AM CDT | HEAVY RAIN 5.76 | 4 S Ozawkie, KS | |
| Aug 1, 9:00 AM CDT | HEAVY RAIN 8.49 | 4 Nw Clinton, KS | COCORAHS STATION KS-DG-62 CLINTON 3.8 WNW. |
| Aug 1, 9:20 AM CDT | FLASH FLOOD | 2 Sw Lawrence, KS | WATER FROM CREEK BACKING UP ACROSS CROSSGATE DR. AND 27TH STREET. |
| Aug 1, 9:23 AM CDT | HEAVY RAIN 5 | Garnett, KS | |
| Aug 1, 9:28 AM CDT | FLASH FLOOD | Lone Star, KS | SEVERAL HOMES SURROUNDED BY WATER IN THE TOWN OF LONE STAR. PICTURES ON SOCIAL MEDIA SUGGEST THE WATER IS SEVERAL FEET DEEP. |
| Aug 1, 9:30 AM CDT | FLASH FLOOD | Lone Star, KS | THREE WATER RESCUES HAVE OCCURRED NEAR WASHINGTON CREEK SOUTH OF LONE STAR. THE FIRST WAS IN A HOME, THE SECOND IN A VEHICLE AND THE THIRD WAS A CITIZEN TRAPPED ON A BRIDGE. IN ADDITION, NUMEROUS ROADS IN SOUTHWESTERN DOUGLAS COUNTY ARE CLOSED DUE TO FLOODED R |
| Aug 1, 9:45 AM CDT | HEAVY RAIN 8.51 | 2 Wsw Lawrence, KS | COCORAHS STATION KS-DG-53 LAWRENCE 2.6 WSW. |
| Aug 1, 10:06 AM CDT | HEAVY RAIN 6.5 | Garnett, KS | REPORTED AT 5TH AND VINE ST GARNETT, KS. SOCIAL MEDIA PHOTO. |
| Aug 1, 1:56 PM CDT | HEAVY RAIN 1.24 | 2 Nne Richmond, KS | MESONET STATION FW2857 RICHMOND. |
| Aug 1, 1:58 PM CDT | HEAVY RAIN 5.06 | 3 Ese Lawrence, KS | MESONET STATION AP506 LAWRENCE. |
| Aug 1, 2:00 PM CDT | HEAVY RAIN 5.99 | 2 Sw Lawrence, KS | MESONET STATION FW1237 LAWRENCE. |
| Aug 1, 2:00 PM CDT | HEAVY RAIN 6.13 | 2 Sw Lawrence, KS | MESONET STATION CW1845 LAWRENCE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 97 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 11.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -417 J/kg
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 552 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
938
WGUS53 KTOP 011112
FFWTOP
KSC003-045-059-087-011515-
/O.NEW.KTOP.FF.W.0049.190801T1112Z-190801T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Topeka KS
612 AM CDT Thu Aug 1 2019
The National Weather Service in Topeka has issued a
* Flash Flood Warning for...
Franklin County in east central Kansas...
Southern Jefferson County in northeastern Kansas...
Anderson County in east central Kansas...
Douglas County in east central Kansas...
* Until 1015 AM CDT.
* At 610 AM CDT, Doppler radar and automated rain gauges indicated
heavy rain had fallen across the warned area. As much as 10
inches of rain have fallen. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Lawrence, Ottawa, Baldwin City, Garnett, Wellsville, Centropolis,
Perry, Pomona, Meriden, Lecompton, Clinton, Richmond, Colony,
Williamsburg, Lone Star, Greeley, Princeton, Lane, Rantoul and
Westphalia.
This flash flood warning replaces the previous warnings that were
set to expire.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
This includes the following highways...
Interstate 35 between mile markers 169 and 198.
Kansas Turnpike between mile markers 189 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3804 9551 3905 9550 3910 9559 3927 9558
3904 9519 3897 9519 3898 9516 3875 9506
3804 9508
$$3 follow-up statements
302
WGUS53 KTOP 011512
FFWTOP
KSC003-045-059-087-012115-
/O.EXT.KTOP.FF.W.0049.000000T0000Z-190801T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Topeka KS
1012 AM CDT Thu Aug 1 2019
The National Weather Service in Topeka has extended the
* Flash Flood Warning for...
Franklin County in east central Kansas...
Southern Jefferson County in northeastern Kansas...
Anderson County in east central Kansas...
Douglas County in east central Kansas...
* Until 415 PM CDT Thursday.
* At 1010 AM CDT, local law enforcement reported flash flooding
across the warned area. Upwards of 8 to 11 inches of rain have
fallen. Flash flooding is already occurring. Multiple water
rescues have been reported and many creeks and streams are out of
their banks. Extensive flash flooding has been reported in
Lawrence and Ottawa. Water levels should begin to recede by this
afternoon.
* Some locations that will experience flooding include...
Lawrence, Ottawa, Baldwin City, Garnett, Wellsville, Centropolis,
Perry, Pomona, Meriden, Lecompton, Clinton, Richmond, Colony,
Williamsburg, Lone Star, Greeley, Princeton, Lane, Rantoul and
Westphalia.
Little additional rainfall is expected this morning, but more rain
is expected tonight. A Flash Flood Watch remains in effect through
Saturday morning.
This includes the following highways...
Interstate 35 between mile markers 169 and 198.
Kansas Turnpike between mile markers 189 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3804 9551 3905 9550 3910 9559 3927 9558
3904 9519 3897 9519 3898 9516 3875 9506
3804 9508
$$
Skow029 WGUS73 KTOP 011757 FFSTOP Flash Flood Statement National Weather Service Topeka KS 1257 PM CDT Thu Aug 1 2019 KSC003-045-087-011804- /O.CAN.KTOP.FF.W.0049.000000T0000Z-190801T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jefferson-Anderson-Douglas- 1257 PM CDT Thu Aug 1 2019 ...THE FLASH FLOOD WARNING FOR SOUTHERN JEFFERSON...ANDERSON AND DOUGLAS COUNTIES IS CANCELLED... Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. An Areal Flood Warning will be issued for southwest Douglas County to cover ongoing localized flooding. LAT...LON 3839 9507 3839 9551 3874 9550 3874 9506 $$ KSC059-012115- /O.CON.KTOP.FF.W.0049.000000T0000Z-190801T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Franklin- 1257 PM CDT Thu Aug 1 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR FRANKLIN COUNTY... At 1254 PM CDT, local law enforcement reported flash flooding in Franklin County. Eight to twelve inches of rain have fallen since last night. Flash flooding is already occurring. Water rescues are continuing in and around Ottawa. Some locations that will experience flooding include... Ottawa, Wellsville, Centropolis, Pomona, Richmond, Williamsburg, Princeton, Lane and Rantoul. Little additional rainfall is expected this morning, but more rain is expected tonight. A Flash Flood Watch remains in effect through Saturday morning. This includes Interstate 35 between mile markers 169 and 198. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Find an alternate route. && LAT...LON 3839 9507 3839 9551 3874 9550 3874 9506 $$ Skow
564 WGUS73 KTOP 012051 FFSTOP Flash Flood Statement National Weather Service Topeka KS 351 PM CDT Thu Aug 1 2019 KSC059-012059- /O.CAN.KTOP.FF.W.0049.000000T0000Z-190801T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Franklin- 351 PM CDT Thu Aug 1 2019 ...THE FLASH FLOOD WARNING FOR FRANKLIN COUNTY IS CANCELLED... Flood waters have leveled off or are receding. The flash flood warning has been transitioned to an Areal Flood Warning. Please continue to heed any remaining road closures. LAT...LON 3839 9507 3839 9551 3874 9550 3874 9506 $$ Skow
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 4:03 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 1, 4:03 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Topeka KS 403 AM CDT Thu Aug 1 2019 .SYNOPSIS... Issued at 403 AM CDT Thu Aug 1 2019 The persistent mid-level pattern continues with the ridge of high pressure centered to our southwest. At the surface, an area of low pressure was near the KS/CO state line with a quasi- stationary frontal boundary extending from the low into central KS then southeastward into southeast KS. Low level moisture had increased in the CWA with surface dewpoints in the mid and upper 60s. && .SHORT TERM...(Today and tonight) Issued at 403 AM CDT Thu Aug 1 2019 The eastern portion of the forecast area continues to be a focal point for precipitation, located on the northeastern edge of the mid- level ridge. Thunderstorms late yesterday and overnight developed where a mid- level shortwave rounded the edge of the mid ridge. Storms were able to maintain their strength through the night on the nose of a low level jet and where isentropic related ascent appeared to be ongoing. Pwat values had reached 2.0 inches so very heavy rainfall accompanied storms overnight. As of 08Z, radar had estimated that over 4.0 inches of rain had fallen in a narrow band extending from western Jefferson County, southward through central Douglas, Franklin and Anderson Counties with heavy rain continuing to fall in those locations. Flooding will remain a concern through the morning hours before thunderstorms weaken by the mid-morning as the low level jet decreases. Residual cloud cover should linger over the region most of the day so temperatures are expected to be a little cooler than yesterday generally in the low to mid 80s with slightly warmer conditions closer to central KS. The atmospheric pattern looks to be similar late in the day and tonight, with the stationary boundary draped across KS. Instability will build over the region during the afternoon. High resolution short-term models show another 700 mb speed max rounding the ridge in central KS by mid afternoon. Later, a low level jet will increase after 03Z over the quasi-stationary surface boundary. All factors lead to another batch of heavy rain developing late Thursday and into the overnight hours, which will exacerbate flooding issues. Thus, the Flash Flood Watch will continue for the eastern half of the CWA through the short-term period. POPS increase after 21Z but the best chance for more widespread coverage of storms will exist into the overnight timeframe. Another 1 to 3 inches of rain will be possible, with locally higher amounts not out of the question, and locations further west in the CWA are likely to receive rainfall overnight. Given instability and deep layer shear parameters, a few strong to severe storms will also be possible late today and tonight. .LONG TERM...(Friday through Wednesday) Issued at 403 AM CDT Thu Aug 1 2019 Showers and thunderstorms are likely to continue through the day Friday and into Friday night as models show a low amplitude shortwave rounding the upper ridge and moving over eastern KS. Concerns for flash flooding will persist as models all show an axis of high precipitable water values over 2 inches across eastern KS. The evolution of thunderstorm activity Friday night is a little uncertain as models no longer show a low level jet nosing into eastern KS. And it may be that precip translates south through the evening as the shortwave propagates south. Although the NAM and to some degree the ECMWF still so some potential for heavy rainfall through the evening. So there is no plans to change the flash flood watch at this time. Have lowered highs on Friday into the mid 70s and lower 80s. Thinking is cloud cover along with an easterly component to the low level winds will hinder much of a warm up. Have continued with some small POPs on Saturday as there may be some weak impulse move overhead within the amplifying pattern aloft. However there is reasonable consensus that by Saturday afternoon the deeper moisture will be shunted south by the more meridional mid level flow. There doesn't look to be much in the way of warm air advection with models gradually building a surface ridge over the area and keeping an easterly surface wind. So only have highs in the lower 80s. A dry forecast continues for Saturday night through Monday night. Models continue to show the pattern amplifying allowing surface ridging to build into the central plains. With relatively dryer air over the forecast area and no obvious forcing for precip in the model progs, precip chances appear to be fairly low. There is a bit more uncertainty for Tuesday and Wednesday. There continues to be some indication of a frontal boundary moving into the central plains as the upper ridge retrogrades west and the pattern becomes more northwesterly. But the model consensus doesn't seem that excited with precip chances. Will give the model consensus another cycle with only some very small POPs. But chances for precip may need to be bumped up for Tuesday and Tuesday night if the GFS/ECMWF/Canadian continue to advertise the frontal system. Temps should trend warmer for Sunday and into next week as the southerly return flow redevelops. Fortunately highs look to be seasonable at this point with the thermal ridge remaining mainly west of the forecast area. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1232 AM CDT Thu Aug 1 2019 For the 06Z TAFs have maintained off and on storms through 12Z mainly around the KTOP/KFOE terminals. As the LLJ in veers and storms move ESE of the terminals, expect showers to linger. Confidence is over medium in this scenario. MVFR CIG/VIS lingers through the morning hours with some showers before some clearing takes place, especially over eastern terminals. Uncertainty in the later periods remain, so have maintained a VFR forecast into the afternoon at this time. && .TOP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for KSZ010>012-023- 024-026-038>040-054>056-058-059. && SYNOPSIS...Teefey SHORT TERM...Teefey LONG TERM...Wolters AVIATION...Drake
Hazardous weather outlook, Aug 1, 4:46 AM CDT, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 446 AM CDT Thu Aug 1 2019 KSZ008>012-020>024-026-034>040-054>056-058-059-021000- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 446 AM CDT Thu Aug 1 2019 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. A Flash Flood Watch will remain in effect for portions of northeast and east central Kansas through today and tonight. Another batch of heavy rain is likely late today and tonight. Heavy rain could lead to localized flash flooding, especially in areas that have already received several inches of rain. A few storms may also contain large hail and damaging winds. Flooding on the Big Blue River near Blue Rapids will continue. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The Flash Flood Watch will continue through Saturday morning. Thunderstorms containing heavy rainfall are again expected Friday night. There is the potential for an additional 2 to 4 inches of rain with locally higher amounts possible from Thursday through Saturday, especially in eastern Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Aug 1, 3:16 AM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Topeka KS
316 AM CDT Thu Aug 1 2019
KSZ024-026-039-040-056-010845-
Shawnee-Jefferson-Douglas-Franklin-Jackson-
316 AM CDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FRANKLIN...
SOUTHWESTERN JEFFERSON...NORTHEASTERN SHAWNEE...DOUGLAS AND
SOUTHEASTERN JACKSON COUNTIES UNTIL 345 AM CDT...
At 316 AM CDT, Doppler radar was tracking a strong thunderstorm near
Meriden, moving southeast at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Northeastern Topeka, Lawrence, Baldwin City, Tecumseh, Centropolis,
Perry, Meriden, Hoyt, Ozawkie, Lecompton, Clinton, Lone Star,
Pleasant Grove, Vinland, Williamstown, Perry Lake, Grantville,
Clinton Lake and Globe.
This includes Kansas Turnpike between mile markers 184 and 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3866 9537 3924 9573 3933 9554 3883 9505
3881 9506
TIME...MOT...LOC 0816Z 330DEG 29KT 3916 9554
BDSpecial weather statement, Aug 1, 4:09 AM CDT, 2 hours 3 minutes before
Special Weather Statement National Weather Service Topeka KS 409 AM CDT Thu Aug 1 2019 KSZ026-039-040-010945- Shawnee-Jefferson-Douglas- 409 AM CDT Thu Aug 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON...EAST CENTRAL SHAWNEE AND NORTHWESTERN DOUGLAS COUNTIES UNTIL 445 AM CDT... At 408 AM CDT, Doppler radar was tracking a strong thunderstorm 4 miles west of Perry, moving southeast at 25 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lawrence, Tecumseh, Perry, Lecompton, Clinton, Lone Star, Clinton Lake, Williamstown, Perry Lake and Grantville. This includes Kansas Turnpike between mile markers 185 and 203. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3892 9515 3879 9545 3910 9561 3919 9541 TIME...MOT...LOC 0908Z 330DEG 20KT 3909 9547
Local storm report, Aug 1, 5:23 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
523 AM CDT THU AUG 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 AM FLASH FLOOD 5 NNE OTTAWA 38.69N 95.25W
08/01/2019 FRANKLIN KS LAW ENFORCEMENT
A WATER RESCUE WAS NEEDED TO GET PEOPLE OUT
OF A VEHICLE.
&&Local storm report, Aug 1, 5:25 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
525 AM CDT THU AUG 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD OTTAWA 38.62N 95.27W
08/01/2019 FRANKLIN KS LAW ENFORCEMENT
2 VEHICLES SWAMPED BY FLOOD WATERS.
&&Local storm report, Aug 1, 5:40 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
540 AM CDT THU AUG 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM FLASH FLOOD GARNETT 38.28N 95.25W
08/01/2019 ANDERSON KS LAW ENFORCEMENT
WATER OVER SEVERAL ROADS IN GARNETT.
&&Local storm report, Aug 1, 5:42 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
542 AM CDT THU AUG 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM FLASH FLOOD 3 NNE COLONY 38.11N 95.34W
08/01/2019 ANDERSON KS LAW ENFORCEMENT
ROAD CLOSED DUE TO FLASH FLOODING.
&&The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:45 PM CDT | Special Weather Statement | TOP | Douglas | 30 min |
| Jul 31, 9:18 PM CDT | Special Weather Statement | TOP | Douglas | 27 min |
| Jul 31, 9:36 PM CDT | Special Weather Statement | TOP | Douglas, Franklin | 24 min |
| Jul 31, 9:41 PM CDT | Areal Flood Advisory | TOP | Douglas, Jefferson | 3 hr |
| Jul 31, 10:03 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Franklin | 42 min |
| Jul 31, 10:26 PM CDT | Special Weather Statement | TOP | Shawnee | 34 min |
| Jul 31, 10:30 PM CDT | Severe Thunderstorm Warning | TOP | Anderson | 45 min |
| Jul 31, 10:45 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Osage, Shawnee | 45 min |
| Jul 31, 11:07 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin, Osage | 38 min |
| Jul 31, 11:29 PM CDT | Special Weather Statement | TOP | Franklin | 31 min |
| Jul 31, 11:32 PM CDT | Areal Flood Advisory | TOP | Franklin | 3 hr |
| Jul 31, 11:44 PM CDT | Special Weather Statement | TOP | Franklin, Osage | 31 min |
| Aug 1, 12:10 AM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey | 50 min |
| Aug 1, 12:59 AM CDT | Areal Flood Advisory | TOP | Anderson | 3 hr |
| Aug 1, 1:20 AM CDT | Special Weather Statement | TOP | Jefferson | 25 min |
| Aug 1, 1:40 AM CDT | Flash Flood Warning | TOP | Douglas, Jackson, Jefferson | 5 hr |
| Aug 1, 1:58 AM CDT | Special Weather Statement | TOP | Douglas | 32 min |
| Aug 1, 2:03 AM CDT | Special Weather Statement | TOP | Franklin | 27 min |
| Aug 1, 2:13 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Osage, Shawnee | 36 min |
| Aug 1, 2:14 AM CDT | Flash Flood Warning | TOP | Franklin | 4 hr |
| Aug 1, 2:48 AM CDT | Special Weather Statement | TOP | Franklin | 27 min |
| Aug 1, 2:52 AM CDT | Special Weather Statement | TOP | Douglas | 23 min |
| Aug 1, 3:02 AM CDT | Special Weather Statement | TOP | Jefferson | 28 min |
| Aug 1, 3:16 AM CDT | Special Weather Statement | TOP | Douglas | 29 min |
| Aug 1, 3:33 AM CDT | Flash Flood Warning | TOP | Anderson | 3 hr |
| Aug 1, 4:09 AM CDT | Special Weather Statement | TOP | Douglas | 36 min |
| Aug 1, 6:56 AM CDT | River Flood Warning | TOP | Douglas | 35 hr |
| Aug 1, 6:58 AM CDT | River Flood Warning | TOP | Franklin | 37 hr |
| Aug 1, 6:58 AM CDT | River Flood Warning | TOP | Anderson | 37 hr |
| Aug 1, 8:50 AM CDT | River Flood Warning | TOP | Franklin, Osage | 44 hr |
| Aug 1, 8:50 AM CDT | River Flood Warning | TOP | Franklin | 58 hr |
| Aug 1, 1:01 PM CDT | Areal Flood Warning | TOP | Douglas | 3 hr |
| Aug 1, 3:57 PM CDT | Areal Flood Warning | TOP | Franklin | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.